COOK ENDOSCOPY TRI-TOME PC TRIPLE LUMEN SPHINCTEROTOME; KNS, UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)
Back to Search Results |
| Catalog Number |
TRI-25M |
| Medical Device Problem Code |
Break (1069)
| Health Effect - Clinical Code |
No Consequences Or Impact To Patient (2199)
| Date of Event |
08/08/2016
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Concomitant medical products: cook tracer metro direct wire guide, metii-35-480, erbe electrosurgical generator, unknown model.Investigation evaluation: a product evaluation was not performed in response to this report because the product said to be involved was not provided to cook for evaluation.In reviewing the photo provided, it can be seen that the cutting wire is broken and towards the proximal end.The anchor is securely encased in the sphincterotome tip at the distal end.Based on the location of the cutting wire in the catheter, it cannot be determined if a portion of the cutting wire has detached.Without return of the complaint device, a further investigation cannot be completed.The device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation conclusion: we could not conduct a complete investigation because the product said to be involved was not returned for evaluation.A definitive cause for the reported observation could not be determined.A broken cutting wire can occur if the tip of the device is over flexed.The instructions for use caution the user with the following comment: ¿do not over flex or bow tip beyond 90 degrees, as this may damage or cause cutting wire to break.¿ cutting wire breakage can occur if the handle is manipulated with the catheter in a coiled position or with the precurved stylet inside the cannulating tip.The instructions for use advise the user with the following comment: ¿upon removing from package, uncoil and straighten sphincterotome.Carefully remove precurved stylet from cannulating tip.¿ the instructions for use warn the user with the following comment: "note: do not exercise handle while device is coiled or precurved stylet is in place, as this may cause damage to sphincterotome and render it inoperable." if the elevator of the endoscope remains in the closed/up position when retraction of the sphincterotome is attempted and additional pressure is applied, this could have contributed to cutting wire breakage.The instructions for use caution the user with the following comment: ¿elevator should remain open/down when advancing or retracting sphincterotome.¿ the instructions for use also instructs the user with the comment: ¿introduce tip of device into accessory channel and advance in short increments until tip is endoscopically visible.¿ prior to distribution, all tri-tome pc triple lumen sphincterotomes are subjected to a visual inspection and functional test to ensure device integrity.The functional test includes bowing the sphincterotome to ensure proper function.A review of the device history record confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.Corrective action: a review of the complaint history was conducted and this represents an unusual occurrence.The likelihood of occurrence is considered rare.Corrective action is not warranted at this time based on the quality engineering risk assessment.Quality assurance will continue to monitor for complaint trends and reassess the risk assessment results as post market feedback continues to become available.
Event or Problem Description
On 09/08/2016, we received the following information: during an endoscopic retrograde cholangiopancreatography (ercp), the physician used a tri-tome pc triple lumen sphincterotome."the cutting wire broke at the first usage.[it was] replaced with new device to finish the procedure.On 09/19/2016, we received a photo of the device.The information provided by the initial reporter states that no portion of the device detached in the patient, however in the photo provided, it appears there may be a portion of the cutting wire missing.On 09/22/2016, we received the following: they confirmed there is no section of the device detached in the patient.
Additional Manufacturer Narrative
Initially, the following information was provided to cook endoscopy: "on 09/08/2016, we received the following information: during an endoscopic retrograde cholangiopancreatography (ercp), the physician used a tri-tome pc triple lumen sphincterotome."the cutting wire broke at the first usage.[it was] replaced with new device to finish the procedure.On 09/19/2016, we received a photo of the device.The information provided by the initial reporter states that no portion of the device detached in the patient, however in the photo provided, it appears there may be a portion of the cutting wire missing.On 09/22/2016, we received the following: they confirmed there is no section of the device detached in the patient." an initial emdr was submitted on 10/14/2016 based on this information.When the device was received for evaluation, it was confirmed that the cutting wire did not detach.A visual inspection of the device showed the securing component for the cutting wire is intact and remains securely attached to the sphincterotome at the distal end.The cutting wire moved proximally in the catheter.No section of the cutting wire is missing.Based on the device evaluation, this incident no longer meets the reporting criteria of an fda mdr report.
Event or Problem Description
This correction follow up report is being sent to cancel the initial report submitted relating to this event.Please reference the additional manufacturer narrative notes section for this justification.